MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL LP; HCG, KRD

PENUMBRA, INC. RUBY COIL LP; HCG, KRD
Catalog Number RBYLP0630
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the gastroduodenal artery (gda) and the gastroepiploic artery (gea) using ruby coil lps, a packing coil lp, a lp system detachment handle (lp handle), a non-penumbra microcatheter, and a guidewire.During the procedure, the physician successfully implanted three ruby coil lps into the target vessel using the lp handle.The physician then advanced another ruby coil lp into the target vessel; however, the physician decided to retract the ruby coil lp back into the microcatheter to reposition it.While retracting, the ruby coil lp unintentionally detached and migrated distally into the left gastroepiploic artery (lgea).The ruby coil lp was left in the area it had migrated to.The physician then implanted three additional ruby coil lps into the target vessel using the lp handle.Next, the physician advanced a packing coil lp into the target vessel using the microcatheter and attempted to detach it using the lp handle.However, the packing coil lp failed to detach.It was reported that the physician pulled the trigger of the lp handle back and saw the two markers indicating that the packing coil lp had detached.However, when the physician retracted the pusher assembly back through the microcatheter, the packing coil lp was still attached to its pusher assembly.After several attempts the physician successfully detached the packing coil lp using the lp handle and flushed the detached packing coil lp into the target vessel using a saline solution.It was also reported that it took several attempts to detach several of the coils using the lp handle.The procedure was completed using two additional ruby coil lps, the same lp handle, and microcatheter.There was no report of an adverse event to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was updated for clarification: 1.Section b box 5.Describe event or problem this report is associated with mfr report number: 3005168196-2022-00220.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the gastroduodenal artery (gda) and the gastroepiploic artery (gea) using ruby coil lps, a packing coil lp, a lp system detachment handle (lp handle), a non-penumbra microcatheter, and a guidewire.During the procedure, the physician successfully implanted three ruby coil lps into the target vessel using the lp handle.The physician then advanced another ruby coil lp into the target vessel; however, the physician decided to retract the ruby coil lp back into the microcatheter to reposition it.While retracting, the ruby coil lp unintentionally detached and migrated distally into the left gastroepiploic artery (lgea).The ruby coil lp was left in the area it had migrated to.The physician then implanted three additional ruby coil lps into the target vessel using the lp handle.Next, the physician advanced a packing coil lp into the target vessel using the microcatheter and attempted to detach it using the lp handle.However, the packing coil lp failed to detach.It was reported that the physician pulled the trigger of the lp handle back and saw the two markers indicating that the packing coil lp had detached.However, when the physician retracted the pusher assembly back through the microcatheter, the packing coil lp was still attached to its pusher assembly.After several attempts the physician successfully detached the packing coil lp using the lp handle and flushed the detached packing coil lp into the target vessel using a saline solution.The procedure was completed using two additional ruby coil lps, the same lp handle, and microcatheter.It was reported that it took several attempts to detach all the coils using the lp handle, except for the fourth coil.There was no report of an adverse event to the patient.

Brand Name
RUBY COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key14402748
Report Number3005168196-2022-00214
Device Sequence Number17517901
Product Code HCG
UDI-Device Identifier00815948021860
UDI-Public815948021860
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2026
Device Catalogue NumberRBYLP0630
Device Lot NumberF107388
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2022
Supplement Date Received by Manufacturer05/13/2022
Initial Report FDA Received Date05/13/2022
Supplement Report FDA Received Date05/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age81 YR
Patient SexMale
Date Report Sent to FDA01/01/2005